Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 32, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jun 18, 2008, 6:50 AM CDT for 5 counties in Oklahoma. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2008, 6:50 AM CDT (11:50 UTC)
- Expired
- Jun 18, 2008, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK, Payne County, OK
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 181150 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 650 AM CDT WED JUN 18 2008 OKZ007-008-012-013-020-181400- /O.NEW.KOUN.WI.Y.0032.080618T1150Z-080618T1400Z/ GRANT-KAY-GARFIELD-NOBLE-PAYNE- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... STILLWATER 650 AM CDT WED JUN 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. GUSTY NORTH AND NORTHEAST WIND WILL PERSIST IN THE WAKE OF THUNDERSTORMS THAT PASSED EARLIER THIS MORNING. THE SUSTAINED WIND WILL AVERAGE 30 TO 35 MPH. GUSTS TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 18, 3:12 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 18, 3:12 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 312 AM CDT WED JUN 18 2008 .DISCUSSION... THE PRESENT MCS MOVING INTO SOUTHERN KANSAS IS EXPECTED TO BRING THE POTENTIAL FOR DAMAGING WINDS TO NORTHERN OKLAHOMA AROUND SUNRISE. THIS COMPLEX WILL PROBABLY MOVE THROUGH CENTRAL OKLAHOMA BEFORE 10 AM. AS YESTERDAY RESIDUAL BOUNDARIES WILL LIKELY BE THE FOCUS OF ISOLATED THUNDERSTORMS THIS AFTERNOON IN WESTERN OKLAHOMA. OVERNIGHT TONIGHT ANOTHER COMPLEX THAT DEVELOPS IN THE WESTERN HIGH PLAINS WILL LIKELY AFFECT WESTERN AND CENTRAL OKLAHOMA. LITTLE CHANGES FROM PAST CONDITIONS, OTHER THAN MINOR CHANGES IN THE MOIST AXIS AND NOCTURNAL LOW-LEVEL JET, THROUGH FRIDAY. ALTHOUGH MODEL CONFIDENCE IN MCS EVENTS FOR THE WEEKEND ARE NOT HIGH, LITTLE CHANGES IN THE PATTERN THROUGH THAT TIME. THE GFS IS AGAIN HOLDING ONTO MONDAY AS THE DAY THE UPPER RIDGE SHIFTS SUFFICIENTLY EAST TO DIMINISH CHANCES FOR RAIN. QPF FOR TODAY WERE TAKEN FROM HPC SINCE THE GFS DID NOT REPRESENT WELL THE CURRENT MCS IN KANSAS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 89 67 89 69 / 80 40 10 40 HOBART OK 93 68 92 70 / 40 60 20 30 WICHITA FALLS TX 94 69 91 71 / 40 50 20 30 GAGE OK 92 65 91 64 / 40 50 10 30 PONCA CITY OK 86 67 86 68 / 90 30 10 40 DURANT OK 90 70 87 70 / 40 30 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jun 17, 5:50 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT TUE JUN 17 2008
OKZ004>048-050>052-TXZ083>090-181200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
550 PM CDT TUE JUN 17 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH TONIGHT.
TIMING...
ISOLATED SEVERE STORMS...CAPABLE OF PRODUCING MARGINALLY
SEVERE-SIZED HAIL...WILL BE POSSIBLE THIS EVENING WITH STORMS MOVING
THROUGH CENTRAL OKLAHOMA. MORE ORGANIZED STORMS WITH A GREATER
THREAT OF SEVERE WEATHER ARE EXPECTED LATER TONIGHT.
LOCATION...
THE ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF OKLAHOMA
AND WESTERN NORTH TEXAS THROUGH THE EVENING. THE MORE
ORGANIZED AND SIGNIFICANT SEVERE WEATHER IS POSSIBLE OVER FAR
WESTERN AND SOUTHWEST OKLAHOMA...AND WESTERN NORTH TEXAS.
IMPACTS...
HAIL TO THE SIZE OF NICKELS IS POSSIBLE WITH ISOLATED STRONG STORMS
EARLY THIS EVENING. DAMAGING WIND GUSTS OVER 70 MPH AND HAIL TO THE
SIZE OF GOLFBALLS WILL BE THE PRIMARY CONCERNS WITH STORMS LATER
TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
NWS NORMAN COUNTY WARNING AREA SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THROUGH TONIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEASTWARD THROUGH
CENTRAL OKLAHOMA THIS EVENING. ALTHOUGH AN ISOLATED SEVERE
THUNDERSTORM CAN NOT BE RULED...ORGANIZED SEVERE WEATHER IS NOT
EXPECTED WITH THESE STORMS AS INSTABILITY REMAINS WEAK.
STRONG TO SEVERE THUNDERSTORMS DEVELOPED DURING THE LATE AFTERNOON
OVER THE HIGH PLAINS OF EASTERN NEW MEXICO AND COLORADO. THESE
STORMS WILL LIKELY DEVELOP INTO ONE OR MORE LARGE THUNDERSTORM
COMPLEXES AND MOVE SOUTHEAST INTO WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS LATER TONIGHT. ALONG WITH THE PRIMARY IMPACTS OF DAMAGING WIND
GUSTS AND GOLFBALL SIZE HAIL...VERY HEAVY RAIN MAY LEAD TO FLASH
FLOODING... ESPECIALLY OVER AREAS THAT HAVE RECENTLY SEEN HEAVY
RAIN. A STRENGTHENING LOW LEVEL JET WILL HELP MAINTAIN THUNDERSTORM
DEVELOPMENT INTO WEDNESDAY MORNING...MAINLY ACROSS SOUTHWEST AND
SOUTH-CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
TORRENTIAL RAINFALL MAY CAUSE FLOODING OF LOW-LYING AND POORLY
DRAINED AREAS THROUGH TONIGHT. REPEATED THUNDERSTORM ACTIVITY MAY
ALSO CAUSE MAINSTEM FLOODING OF SOME RIVERS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
ONGOING THUNDERSTORMS WILL LIKELY CONTINUE WEDNESDAY MORNING...
PRIMARILY OVER SOUTHWEST AND SOUTH-CENTRAL OKLAHOMA...AND WESTERN
NORTH TEXAS. A FEW MARGINALLY SEVERE STORMS WILL BE POSSIBLE
WEDNESDAY MORNING...BUT FLOODING RAINFALL WILL BE THE PRIMARY
CONCERN.
SEVERE STORMS ARE LIKELY TO DEVELOP IN THE HIGH PLAINS EACH DAY
THROUGH THURSDAY AND MOVE SOUTHEAST ACROSS PARTS OF THE REGION AT
NIGHT. OTHER STORMS MAY DEVELOP IN PARTS OF OKLAHOMA AND WESTERN
NORTH TEXAS LATE IN THE AFTERNOON AND EVENING NEAR ANY OUTFLOW
BOUNDARIES FROM THE PREVIOUS NIGHTS CONVECTION. A SLIGHT RISK FOR
SEVERE STORMS IS ALREADY FORECAST FOR PARTS OF WESTERN OKLAHOMA ON
WEDNESDAY AND A GOOD PART OF OKLAHOMA FOR THURSDAY. DAMAGING
WINDS...LARGE HAIL...AND FLOODING RAINFALL WILL BE THE MAIN IMPACTS.
THUNDERSTORM CHANCES DIMINISH THIS WEEKEND.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN AND REPEATED THUNDERSTORMS OVER THE SAME AREAS FOR
SEVERAL DAYS MAY LEAD TO FLASH FLOODING AND MAINSTEM FLOODING OF
SOME AREA RIVERS THIS WEEK.
UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK MAY BE ISSUED
TODAY AND TONIGHT. THE NEXT SCHEDULED OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
MAXWELL/11/2In the hours before
Special weather statement, Jun 18, 4:26 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 426 AM CDT WED JUN 18 2008 OKZ006>008-181000- KAY OK-ALFALFA OK-GRANT OK- 426 AM CDT WED JUN 18 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GRANT AND KAY COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 64 MILES NORTH OF MANCHESTER TO 42 MILES NORTH OF BURLINGTON AT 426 AM CDT...MOVING SOUTHEAST AT 56 MPH. WIND GUSTS TO 70 MPH ARE EXPECTED BEFORE THE HEAVY RAIN ARRIVES. PEOPLE IN ALFALFA...GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR WR
Special weather statement, Jun 18, 6:34 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 634 AM CDT WED JUN 18 2008 OKZ025-026-181200- LINCOLN OK-OKLAHOMA OK- 634 AM CDT WED JUN 18 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND OKLAHOMA COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 41 MILES NORTH OF KENDRICK TO 28 MILES NORTHWEST OF EDMOND AT 634 AM CDT...MOVING SOUTH AT 51 MPH. WIND GUSTS OVER 60 MPH HAVE BEEN REPORTED. PEOPLE IN LINCOLN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF EDMOND AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
Local storm report, Jun 18, 6:40 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 AM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND GST ENID 36.40N 97.88W
06/18/2008 E60 MPH GARFIELD OK EMERGENCY MNGR
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:52 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Kay | 38 min |
| Jun 18, 5:17 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 43 min |
| Jun 18, 5:54 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Kingfisher, Logan and 2 more | 51 min |
| Jun 18, 6:44 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 46 min |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.